MAUDE Adverse Event Report: TORNIER INC TORNIER HRS PROXIMAL BODY DIA 13; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC TORNIER HRS PROXIMAL BODY DIA 13; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number ARS741703
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Wound Dehiscence (1154); Fall (1848); Pain (1994); Discomfort (2330)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker legal affairs department.No additional information is available currently due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
It was reported by counsel that claimant underwent revision of his right shoulder on (b)(6) 2024, with tornier aequalis implants and was revised on (b)(6) 2024, due to alleged continued pain, sense of catching and slight evidence of motion of the tuberosity fractures.Patient was 3 weeks post op from a reverse shoulder arthroplasty.Patient had 2 falls post-op, one in the hospital and when at home.Patient complained of continued pain and a sense of catching in the shoulder and there was slight evidence of motion of the tuberosity fracture.Additionally with one of the falls the patients wound re-opened and he was having some drainage.During the revision it was noted that the locking screw from the body to the distal portion of the stem had loosened and the distal part of the stem was well fixed, the body was freely moving.The locking cap over the screw was completely intact but the screw deep to it had loosened.All of the implants were removed and replaced.
 
Additional Manufacturer Narrative
Duplicate to mfr report # 0001649390-2024-00580.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.Since medical record was provided, the opinion of the medical expert was sought and stated as follows: from the medical report it seems that the proximal body of the hrs stem was somewhat loose in relation to the distal stem.The locking cap was still in place.We do not have information whether the locking screw was tightened appropriately during stem assembly or whether it became loose during the 3 falls the patient had sustained postoperatively.Neither do we have any images to assess and compare the early postoperative and prerevision images to one another.We cannot definitively confirm the event, neither can we investigate a retrieved implant at this time.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER HRS PROXIMAL BODY DIA 13
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21561313
Report Number0001649390-2025-00125
Device Sequence Number21147749
Product Code KWS
UDI-Device Identifier00846832092727
UDI-Public(01)00846832092727(11)240208(17)290208(21)AZ0823227034
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberARS741703
Device Lot NumberAZ0823227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale